California, 2012

Flood and Heavy Snow in California, April 10 to 14, 2012

April 10 to 14, 2012 · NWS SGX · 8 events in 8 counties and zones

An upper-level trough deepened down the California coast and swung through southern California on the 11th, into the early morning of the 12th. This system brought gusty winds and moderate to locally heavy precipitation to areas over and west of the mountains, as well as a few hundredths of an inch of rain to the upper and lower deserts.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

An upper-level trough deepened down the California coast and swung through southern California on the 11th, into the early morning of the 12th. This system brought gusty winds and moderate to locally heavy precipitation to areas over and west of the mountains, as well as a few hundredths of an inch of rain to the upper and lower deserts. Precipitation for most areas west of the mountains ranged from one-tenth to one-half on an inch of rain, though Orange County received more rain overall than San Diego and Riverside Counties. Mountain locations received between one-quarter and three-quarters of an inch of rain. Above 6000 feet, a trace to 2 inches of snow was observed in the San Bernardino Mountains. A couple thunderstorms with damaging winds also occurred near Hemet in Riverside County.

A deeper upper low developed right behind the last and closed off before diving inland over southern California on the 13th. Instability ahead of the cold front set off several waterspouts and thunderstorms during the afternoon of the 13th. Lightning strikes and wind resulted in roof damage as well as downed power lines trees. The thunderstorms, along with the main area of stratiform rain, brought heavy rainfall amounts over and west of the mountains. Coastal locations received generally between one-third and three-quarters of an inch, locally up to an inch where the heavier thunderstorms passed. Several hundred cloud to ground lightning strikes were observed on the Coastal areas. The valleys of San Diego County and the Inland Empire received between one-third of an inch to 1.5 inches in heavier thunderstorms and along the coastal mountain slopes. Some urban flooding was observed, including a stranded motorist in standing water near Ontario and another truck pulled out of a flooded riverbed near San Bernardino. Some lower mountain locations in San Diego County received up to 2 inches of rainfall. Moderately low snow levels near 4000 feet dropped heavy snow in the mountains as well, especially in the higher elevations of San Bernardino and Riverside Counties. San Diego County received 1 to 5 inches between 4000 and 5000 feet and up to 10 inches near Mt. Laguna. Riverside County was similar with 6 to 10 inches of snow above 5500 feet. San Bernardino County was the big snow winner with several locations reporting 10 to 14 inches above 6000 feet and a max of 16 inches of snow at Arrowbear Lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 10, 8:00 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 10, 8:00 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PDT TUE APR 10 2012

.SYNOPSIS...
A STORM SYSTEM WILL BRING RAIN AND WIND WITH MOUNTAIN SNOW LATE
TONIGHT AND WEDNESDAY MORNING AS IT MOVES ACROSS SOUTHERN
CALIFORNIA. ANOTHER STORM SYSTEM FRIDAY INTO SATURDAY MORNING WILL
BRING MORE RAIN AND WIND...WITH SNOW IN THE MOUNTAINS. IT WILL
BECOME DRY AND WARMER EARLY NEXT WEEK AS HIGH PRESSURE BUILDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOW CLOUDS HAVE BEGUN TO FILL THE COASTAL BASIN THIS EVENING IN
ADVANCE OF A COLD FRONT. THIS FRONT IS SEEN NICELY ON SATELLITE
IMAGES ROUNDING THE CONCEPTION BEND. THIS WILL SPREAD RAIN AND HIGH
MOUNTAIN SNOW ACROSS THE REGION OVERNIGHT...AND THE MOUNTAIN AND
DESERT WINDS ARE ALREADY GOING STRONG AND WILL CONTINUE TONIGHT. THE
SNOW LEVEL WILL START OUT QUITE HIGH BEFORE THE FRONT PASSES THROUGH
AROUND SUNRISE WEDNESDAY...DROPPING THE SNOW LEVEL DOWN TO 5000-5500
FEET. BY THAT TIME MOST OF THE PRECIP WILL BE DONE IN THE HIGHER
MOUNTAINS...SO ONLY A FEW INCHES ARE EXPECTED AT SKI RESORT LEVEL
AND UP. 1 TO 2 INCHES OF PRECIP ARE EXPECTED IN THE MOUNTAIN
SLOPES...0.5 TO 1 INCH IN THE COASTAL BASIN...AND LESS THAN 0.25
INCH IN THE DESERTS. THERE IS JUST ENOUGH INSTABILITY IN THE
ATMOSPHERE FOR A SMALL CHANCE OF THUNDERSTORMS MAINLY IN THE COASTAL
WATERS AND IN ORANGE COUNTY LATE TONIGHT THROUGH EARLY WEDNESDAY.
MOST OF THE PRECIP FOR THE WHOLE REGION WILL BE DONE BY MIDDAY
WEDNESDAY...BUT THOSE STRONG MOUNTAIN/DESERT WINDS WILL CONTINUE
BEHIND THE FRONT. CHECK OUR SPECIAL WEATHER STATEMENT AND WINTER AND
WIND PRODUCTS FOR DETAILS ON THE STORM. THURSDAY LOOKS DRY BUT NOT
MUCH FAIRER OR WARMER IN BETWEEN STORMS. THE NEXT STORM FOR FRIDAY
SHOWS ALMOST THE SAME PRECIP AMOUNTS...BUT IT LOOKS COLDER SO THERE
WILL BE MORE SNOW IN THE MOUNTAINS. SOME SHOWERS WILL LINGER INTO
SATURDAY MORNING BEFORE DEPARTING ENTIRELY. SOME WEAK OFFSHORE FLOW
WILL FOLLOW EARLY NEXT WEEK WHILE AN UPPER RIDGE OF HIGH PRESSURE
AMPLIFIES OVER THE SOUTHWEST. THIS WILL BRING A BIG WARMING TREND
AND LOTS OF SUNSHINE THROUGH AT LEAST WEDNESDAY.

&&

.AVIATION...
110400Z...COAST/VALLEYS/MTNS...BKN/OVC LOW CLOUDS HAVE DEVELOPED
OVER AND WEST OF THE MOUNTAINS WITH BASES BETWEEN 2200-2800 MSL AND
TOPS AROUND 3000 FT MSL. THESE CLOUDS WILL CONTINUE TO THICKEN AS A
COLD FRONT APPROACHES THE AREA. -RA WILL DEVELOP ALONG THE COAST
BETWEEN 11/0700-1000Z TONIGHT AND THEN PUSH INLAND. HEAVIEST RAIN
APPEARS TO REACH AREA WEST OF THE MOUNTAINS BETWEEN
11/1100-1500Z...LOWERING VIS TO 2-5 SM. SOUTH WINDS 10-15 KT GUSTING
TO 25 KT WILL AFFECT THE COASTAL AIRPORTS DURING MID-MORNING. STEADY
RAIN WILL TURN TO SPOTTY SHOWERS AND WINDS WILL SHIFT TO WEST BY
11/1800Z BEHIND THE FRONT...LEAVING BEHIND P6SM VIS AND SCT/BKN LOW
CLOUDS WITH BASES AROUND 2000 FT MSL. THESE CONDITIONS WILL PREVAIL
THROUGH 12/0600Z.

DESERTS...SCATTERED SHOWERS ARE POSSIBLE OVER THE DESERT TONIGHT
BETWEEN 11/1200-1800Z. BASES SCT/BKN CLOUDS MAINLY ABV 4500 FT MSL.
GUSTY NW WINDS WILL DEVELOP OVER THE COACHELLA VALLEY BETWEEN
11/1200-1700Z...GUSTING UP TO 35 KT AT TIMES. WINDS WILL DECREASE BY
AROUND 12/0400Z WEDNESDAY NIGHT. GUSTY W/SW WINDS OVER DESERTS
WILL RESULT IN MOD-STG UDDFS/LLWS N AND E OF MTNS.

&&

.MARINE...
A COLD FRONT WILL MOVE OVER THE COASTAL WATERS DURING THE MORNING
WEDNESDAY...BRINGING STRONG WINDS...A BAND OF LIGHT TO MODERATE
RAIN...AND A SLIGHT CHANCE FOR THUNDERSTORMS. AHEAD OF THE
FRONT...SOUTH WINDS WILL INCREASE TO 15 TO 20 KT...GUSTING TO 25 KT.
A SMALL CRAFT ADVISORY IS IN AFFECT FOR WINDS FOR FROM 3 AM TO 9 AM.
WINDS ARE THEN EXPECTED TO DECREASE IN INTENSITY AND TURN WESTERLY
AFTER THE FRONTAL PASSAGE LATE WEDNESDAY MORNING. A SECOND AND
STRONGER STORM SYSTEM WILL BRING RAIN...GUSTY WINDS...AND ROUGH SEAS
THURSDAY NIGHT THROUGH SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 3 AM PDT WEDNESDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY FROM NOON WEDNESDAY TO 3 AM PDT THURSDAY FOR THE
     APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE
     COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM PDT WEDNESDAY ABOVE
     5500 FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS FROM 3 AM TO 9 AM
     PDT WEDNESDAY.

&&

PUBLIC...MM
AVIATION/MARINE...JT
Hazardous weather outlook, Apr 10, 3:50 AM PST, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
450 AM PDT TUE APR 10 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-111330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
450 AM PDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY FOR GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR
LATE THIS AFTERNOON THROUGH LATE TONIGHT WITH STRONGEST GUSTS TO
AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...A WINTER WEATHER ADVISORY ABOVE 5500 FEET IN THE SAN
BERNARDINO COUNTY MOUNTAINS WITH A WIND ADVISORY FOR THE MOUNTAINS
AND DESERTS FOR WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT.

FOR LATE THURSDAY THROUGH EARLY SATURDAY...A SECOND PACIFIC WEATHER
SYSTEM WILL BRING GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WITH
SEVERAL INCHES OF SNOWFALL IN THE MOUNTAINS FRIDAY THROUGH EARLY
SATURDAY...MAINLY ABOVE 5000 FEET.

FOR THE COASTAL WATERS FOR WEDNESDAY THROUGH EARLY SATURDAY...
PERIODS OF STRONGER WINDS AND HIGHER SEAS WILL BRING CONDITIONS
HAZARDOUS FOR SMALL CRAFT AT TIMES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MARTIN

In the hours before

Special weather statement, Apr 10, 8:31 PM PST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
931 PM PDT TUE APR 10 2012

CAZ042-043-048-050-055>058-060>062-111330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
931 PM PDT TUE APR 10 2012

...A PAIR OF WEATHER SYSTEMS WITH PRECIPITATION AND GUSTY WINDS THIS
WEEK...

A PAIR OF PACIFIC WEATHER SYSTEMS WILL IMPACT SOUTHWEST CALIFORNIA
THROUGH EARLY SATURDAY BRINGING COOLING...PERIODS OF STRONG GUSTY
WEST WINDS TO THE MOUNTAINS AND DESERTS...AND PERIODS OF LIGHT TO
LOCALLY MODERATE PRECIPITATION...MAINLY ALONG AND WEST OF THE
MOUNTAINS.

THE FIRST IN THIS PAIR WEATHER SYSTEMS IS EXPECTED TO BRING LIGHT TO
MODERATE PRECIPITATION AMOUNTS FOR LATE TONIGHT THROUGH WEDNESDAY.
RAINFALL AMOUNTS FOR ORANGE AND SAN BERNARDINO COUNTIES ALONG AND
WEST OF THE MOUNTAINS ARE EXPECTED TO RANGE FROM AROUND ONE HALF
INCH NEAR THE COAST TO 1 TO 2 INCHES ON THE SOUTH SLOPES OF THE SAN
BERNARDINO COUNTY MOUNTAINS. FOR SAN DIEGO AND RIVERSIDE
COUNTIES...AMOUNTS ARE EXPECTED TO RANGE FROM ONE THIRD INCH NEAR
THE COAST TO ONE HALF TO ONE INCH IN THE MOUNTAINS. AMOUNTS IN THE
DESERTS OF ONE TENTH INCH OR LESS ARE POSSIBLE. THERE IS ALSO A
SMALL CHANCE OF THUNDERSTORMS IN ORANGE COUNTY AND THE COASTAL
WATERS. THE SNOW LEVEL WILL LOWER TO AROUND 5000 TO 5500 FEET
WEDNESDAY WITH UP TO SIX INCHES OF SNOWFALL POSSIBLE IN THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET.
THE MOST SIGNIFICANT PRECIPITATION FOR MOST AREAS IS EXPECTED
WEDNESDAY MORNING. IN ADDITION TO THE COOLING AND
PRECIPITATION...GUSTY WEST WINDS TO AROUND 45 MPH ARE POSSIBLE ALONG
THE DESERT SLOPES OF THE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING.

LIGHTER PRECIPITATION IN ADVANCE OF A SECOND...COLDER AND SOMEWHAT
STRONGER LOW PRESSURE SYSTEM FOR FRIDAY MAY ARRIVE AS EARLY AS LATE
THURSDAY AND THURSDAY NIGHT. THIS SECOND LOW PRESSURE SYSTEM IS
EXPECTED TO BRING LIGHT TO MODERATE PRECIPITATION FRIDAY WITH THE
PERIOD OF MOST SIGNIFICANT PRECIPITATION FRIDAY. SHOWERS WILL
CONTINUE INTO FRIDAY NIGHT AND END SATURDAY. SNOW LEVELS WILL LOWER
TO 4000 TO 4500 FEET FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY.
FOR THURSDAY THROUGH EARLY SATURDAY...RAINFALL MAY RANGE FROM ONE
QUARTER TO ONE HALF INCH NEAR THE COAST TO 1 TO 2 INCHES ON THE
COASTAL MOUNTAIN SLOPES. AMOUNTS IN DESERTS OF ONE QUARTER INCH OR
LESS IN THE UPPER DESERTS AND ONE TENTH INCH OR LESS IN THE LOWER
DESERTS ARE POSSIBLE. SNOWFALL OF 6 TO 12 INCHES IS POSSIBLE IN THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...AND 4 TO 8
INCHES IN THE SAN DIEGO COUNTY MOUNTAINS...MAINLY ABOVE 5000 FEET.
IN THE MOUNTAINS AND DESERTS...WEST WINDS WILL GUST TO AROUND 50 MPH
AT TIMES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

MARTIN/MM

The radar

The San Diego radar (KNKX), 134 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

2 high wind, 2 thunderstorm wind, 2 heavy snow, 1 lightning, 1 flood. Local standard time, as filed.

High Wind, Coachella Valley

When
April 10, 9:30 PM PST to April 11, 12:30 AM PST
Where
Coachella Valley forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

High winds began at the Whitewater RAWS between 2150 and 2250 PST on the 10th and ended around 0050 PST on the 11th. During that time, sustained winds of 35-40 mph occurred with a peak gust of 64 mph between 2250 and 2350 PST on the 10th.

The Sky Valley mesonet station also recorded sustained winds of 42-46 mph with a peak gust of 63 mph between 2144 and 2344 PST on the 10th.

Thunderstorm Wind, Riverside

When
April 11, 12:00 PM PST to 2:00 PM PST
Where
Riverside County, Hemet
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.730, -116.970

Winds from a thunderstorm in the Hemet area ripped off a 30-foot section of a mobile home carport awning and damaged part of the roof near the intersection of Gilbert and Chambers Streets. A piece of the awning landed roughly 150 yards away at Diamond Valley Middle School. A tree at the school was also damaged. Based on spotter reports and a survey of the area along with radar data, it was determined to be a possible gustnado with estimated gusts to 65 mph. Small debris was|found near McSweeny Elementary School. The extent of damage is unknown, but time was based on another report of a thunderstorm in the area.

High Wind, Apple and Lucerne Valleys

When
April 13, 11:00 AM PST to 3:30 PM PST
Where
Apple and Lucerne Valleys forecast zone
Measured
72 kt (83 mph) measured gust
Reported by
RAWS
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

High winds began at the Burns Canyon RAWS between 1051 and 1151 PST and ended between 1541 and1351 PST on the 13th. During that time, sustained winds were between 31 and 53 mph and gusts were consistently above 60 mph. A peak gust of 83 mph was measured between 1251 and 1351 PST with a secondary peak gust of 77 mph measured during the following hour.

Thunderstorm Wind, Orange

When
April 13, 12:45 PM PST to 1:30 PM PST
Where
Orange County, 4 mi ESE of Yorba Linda
Measured
59 kt (68 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
33.858, -117.756

A spotter 4 miles ESE of Yorba Linda reported trees down, bark peeled off trees and post office drop boxed flipped near Weir Canyon and the 91 freeway.

High winds were reported at the Fremont Canyon RAWS between 1251 and 1351 PST on the 13th with a peak gust of 63 mph.

The area was surveyed for possible tornado damage but only evidence of straight line wind was observed.

Lightning, San Diego

When
April 13, 2:15 PM PST to 2:45 PM PST
Where
San Diego County, San Diego
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.750, -117.100

NBC San Diego reported a lightning strike to the Unified Port of San Diego building, resulting in part of the roof getting peeled back. The strike also took out power to the building, but no injuries were reported.

Flood, San Bernardino

When
April 13, 2:30 PM PST to 3:30 PM PST
Where
San Bernardino County, 1.1 mi ESE of Colton Arpt to 1.3 mi SW of Colton Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.066, -117.352

A 30-foot section of Slover Boulevard was covered with 5 inches of water due to heavy rain from a passing thunderstorm.

Heavy Snow, San Bernardino County Mountains

When
April 13, 3:00 PM PST to April 14, 12:00 PM PST
Where
San Bernardino County Mountains forecast zone
Reported by
Trained Spotter
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

Heavy snowfall totals for the 13th-14th include 16 inches at Arrowbear Lake, 14 inches at Snow Summit, Onyx Summit and Forest Falls, and 10 inches at Wrightwood and Big Bear City.

Heavy Snow, Riverside County Mountains

When
April 13, 3:00 PM PST to April 14, 12:00 PM PST
Where
Riverside County Mountains forecast zone
Reported by
Trained Spotter
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

Heavy snowfall totals for the 13th-14th include 12 inches at Mt. San Jacinto, 10 inches in Idyllwild and 6 inches in Pine Cove.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2012Every state in 2012This day in weather historyWarnings in California, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378913, 378906, 378926, 378932, 378960, 378962, 378978, 379002.